# SDR 96ZZZX4956

- Difficulty date: August 9, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5521X
- Make and model: Ayres S2RNORMAL
- Aircraft serial: 1721R
- System (JASC): 5540 · Rudder Structure
- Part: Hinge
- Part number: 54030987
- Condition: Failed
- Location: Rudder Top
- Part time: 857 hours
- Stage of operation: NR
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

THE TOP HALF OF THE RUDDER SEPARATED AND DEPARTED ACFT LANDING ON NEW YORK THRUWAY.  UNEVENTFUL LANDING MADE.  INVESTIGATION FOUND THE TOP RUDDER HINGE ('NEW' TYPE TRIPLE DESIGN) FAILED FIRST FOLLOWED BY STRUCTURAL OVERLOAD OF RUDDER TUBULAR SPAR, AND SUBSEQUENT RUDDER SEPARATION APPROXIMATELY 6 INCHES BELOW TOP HINGE.  'NEW' TYPE TRIPLE HINGE INSTALLED PER AD 79-10-10 ON 6-15-91. TRIPLE HINGE TT:  857 HOURS.  TOTAL ACFT TIME:  5,420.7 HOURS.
